# SDR 2016FA0000044

- Difficulty date: October 23, 2015
- Submitted: January 31, 2016
- Operation: General aviation
- Aircraft: N1896Y
- Make and model: Cessna 172C
- Aircraft serial: 17249496
- Aircraft time: 2,147 hours
- Engine: Cont O300D
- Engine time: 2,147 hours
- Propeller: Mcauly 1C172EM
- System (JASC): 2422 · AC Inverter
- Part: Terminal Block
- Part number: MS2721224
- Part serial: NONE
- Condition: Overheated
- Location: Alternator
- Part time: 120 hours
- Component: Alternator, Jascoxxxxxxx
- Component part number: 65601
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND ALTERNATOR OUTPUT CONNECTION ON TERMINAL BLOCK, MS27212-2-4, OVERHEATED.  THE IMBEDDED BASE OF THE THREADED POST HAD BECOME COMPLETELY LOOSE FROM THE TERMINAL BLOCK.  THERE WAS EVIDENCE OF OVERHEATING IN THE MOLDED MATERIAL AT THIS THREADED POST.  IT WAS NOTED THAT THE SECURING NUT OF THE OUTPUT LEAD WAS SECURE AND WITHOUT SIGNS OF OVERHEATING.  THERE WAS NO LOOSE CONNECTION AT THIS POINT THAT COULD HAVE CONTRIBUTED TO OVERHEATING OF THE IMBEDDED THREADED POST AND OPERATION OF THE ALTERNATOR SYSTEM WAS NOT AFFECTED.
